Hello Doctor, I am 46, I’ve been on Proscar (cut in quarters, every second day) for 3 yrs now with good results in halting further loss & slight only thickening in the crown. The usual side effects I experience such as no morning erections anymore & only occasional unpredictable ED.I also use generic 5% Minoxidil every night. In Sept 08 I had 3,476 grafts which have grown pretty good with decent coverage as I have only very fine hair. Because of my fine hair I still use Couvre & Toppik with excellent results.
My question is prior to taking Finasteride I took a herbal over the counter tablet called Trinovin (containing Isoflavines) with good results for my since age 35 ish weak urine flow & in later yrs symptoms of BPH. I stopped Trinovin when I started Proscar as I wasn’t sure of the combo use but would like to try it again for the previous stronger results it gave me for urine flow. Will the Trinovin work in sync with the Finasteride or work against it causing bad results all around? Trinovin’s has a comprehensive website & it’s info seems to give the same sort of explanations in it’s workings as Finasteride, but I wanted to ask your opinion first before I try it as a combo. Thanks.
I hadn’t heard of Trinovin before (it’s made and promoted primarily in Australia), but upon looking at the product’s website it almost looks like it could be a medication in the way that it is marketed. As you point out, it’s actually an herbal product (red clover) that is said to treat prostate issues. Regular readers of this site know how I feel about most herbal treatments, and while in general there is nothing wrong with herbals, my motto has always been “buyer beware”. If it works for you, that’s great. I am not here to promote or discredit anything.
The US FDA lists red clover as “generally recognized as safe” but with that being said, I also cannot give you medical advice. I don’t think it would be an issue to take Trinovin with finasteride, but again, I’m really not familiar with this herb and I don’t want to guide you in the wrong direction. If you’re taking prescription finasteride and have had a history of prostate issues, you should be under the care of a doctor already. You need to tell your physician about your desire to get back on the Trinovin and see what he/she says. As an aside, I am a bit worried that you have been having these prostate problems since 35 years old, and even now you are still too young to be having these types of issues.